Hail, Prairie
- When
- April 24, 8:55 PM CST
- Where
- Prairie County, 7 mi S of Slovak
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.550, -91.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 24, 2:35 PM CST, 6 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...AMENDED FOR PRELIMINARY NUMBERS NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 PM CDT THU APR 24 2003 NOT MUCH TIME TO TALK TODAY...SO I WILL MAKE THIS QUICK. BIGGEST CONCERN TONIGHT IS SEVERE WEATHER...ESPECIALLY TORNADO POTENTIAL. GREATEST THREAT WILL BE FROM THE I-30 / US 67-167 CORRIDOR ON EAST TOWARD THE MISSISSIPPI RIVER. WILL ADDRESS THESE ISSUES ACCORDINGLY IN THE ZONES. ONCE THE DRYLINE MOVES THROUGH...RAIN CHANCES WILL DECREASE. DUE TO PROXIMITY OF UPPER LOW...STILL A POSSIBILITY OF SOME ISOLATED TSRA OVER THE NORTH TOMORROW...SO LEFT SLIGHT CHANCE POPS IN THOSE AREAS. THINGS DRY OUT FRIDAY NIGHT...AS THE COLD FRONT EXITS THE FORECAST AREA. WEEKEND LOOKS FAIRLY TOLERABLE AS HIGH PRESSURE BRIEFLY BUILDS IN AND THE FRONT MOVES SOUTH AND STALLS. STILL LOOKING AT FRONT BACKING NORTH EARLY NEXT WEEK...WITH ANOTHER COLD FRONT APPROACHING FROM THE NORTH. BASICALLY LEFT THE EXTENDED AS IS...THOUGH CONFIDENCE CONTINUES TO BE LESS THAN STELLAR. PRELIMINARY ISC GRIDS HAVE BEEN SENT...THOUGH THEY ARE SUBJECT TO LAST MINUTE REVISIONS. DISCUSSION WILL BE UPDATED LATER TO INCLUDE PRELIMINARY NUMBERS. FCSTID = 57 HRO 50 65 47 71 / 50 20 10 5 LIT 56 75 52 74 / 60 10 10 5 HOT 55 74 53 74 / 60 10 10 5 PBF 58 75 53 75 / 60 10 10 5 .LZK...NONE. 57
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 715 PM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE..TONIGHT A TORNADO WATCH IS IN EFFECT FOR MUCH OF CENTRAL AND EASTERN ARKANSAS THROUGH MIDNIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING ACROSS ARKANSAS. THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING HAIL...DAMAGING WIND...AND TORNADOES. THE SEVERE STORMS SHOULD MOVE EAST OF THE AREA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER COLD FRONT WILL REACH ARKANSAS ON MONDAY AND MAY STALL IN THE AREA. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY DUE TO THIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING IN MOST OF ARKANSAS. 56
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
629 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM BRADFORD AR .88 INCH HAIL
04/24/03 WHITE REPORTED BY HAM RADIO
OPERATOR
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
732 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM THIDA AR .75 INCH HAIL
04/24/03 INDEPENDENCE REPORTED BY
EMERGENCY MANAGEMENT
0605 PM ASH FLAT AR .75 INCH HAIL
04/24/03 SHARP REPORTED BY LAW
ENFORCEMENT
0625 PM 2 W MOUNTAIN HOME AR 1.75 INCH HAIL
04/24/03 BAXTER REPORTED BY LAW
ENFORCEMENT
0625 PM 5 S MOUNTAIN HOME AR 2.00 INCH HAIL
04/24/03 BAXTER REPORTED BY STORM
SPOTTER
0630 PM COTTER AR .88 INCH HAIL
04/24/03 BAXTER REPORTED BY EMERGENCY
MANAGEMENT
0630 PM GASSVILLE AR .88 INCH HAIL
04/24/03 BAXTER REPORTED BY EMERGENCY
MANAGEMENT
0630 PM MIDWAY AR .88 INCH HAIL
04/24/03 BAXTER REPORTED BY EMERGENCY
MANAGEMENT
0631 PM PEEL AR WIND DAMAGE
04/24/03 MARION TREES DOWN AND MOBILE
HOME DAMAGED. REPORTED
BY LAW ENFORCEMENT
0649 PM 5 S MOUNTAIN HOME AR 2.75 INCH HAIL
04/24/03 BAXTER REPORTED BY
STORM SPOTTER
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
738 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0718 PM WHITEHALL AR .75 INCH HAIL
04/24/03 JEFFERSON REPORTED BY
STORM SPOTTER
0730 PM OXFORD AR 1.00 INCH HAIL
04/24/03 IZARD REPORTED BY LAW
ENFORCEMENT
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
752 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0743 PM OXFORD AR TORNADO
04/24/03 IZARD BRIEF TORNADO
TOUCHDOWN REPORTED
BY SHERIFFS OFFICE.
TREES BLOWN DOWN.
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
850 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM FORDYCE AR 1.00 INCH HAIL
04/24/03 DALLAS REPORTED BY LAW
ENFORCEMENT
0827 PM 10 SW STUTTGART AR .75 INCH HAIL
04/24/03 ARKANSAS REPORTED BY
STORM SPOTTER
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
955 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM 5 S LOCUST BAYOU AR 1.75 INCH HAIL
04/24/03 CALHOUN REPORTED BY LAW
ENFORCEMENT
0845 PM CALICO ROCK AR FLASH FLOODS
04/24/03 IZARD COUNTY ROAD 21 CLOSED
BY FLOODING BETWEEN
BROCKWELL AND CALICO
ROCK. REPORTED BY LAW
ENFORCEMENT
0903 PM WATSON CHAPEL AR .88 INCH HAIL
04/24/03 JEFFERSON REPORTED BY HAM RADIO
OPERATOR
0903 PM DEWITT AR WIND DAMAGE
04/24/03 ARKANSAS TREES DOWN AND POWER
OUTAGES. REPORTED BY
STORM SPOTTER
28The Little Rock radar (KLZK), 70 km away, was scanning. The volume nearest the first event began at 02:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350978.